MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRI TS BASEPLATE SIZE 2; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRI TS BASEPLATE SIZE 2; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5521-B-200
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Product Quality Problem (1506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no similar events for the lot referenced.An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.
 
Event or Problem Description
After implanting the tibial baseplate with cement being set by over 20 minutes, surgeon tried to impact the insert onto the baseplate.While it failed to seat on the baseplate completely as the locking wire was pushed superiorly at two points on the slot.Then another insert was opened but the same situation occurred.Then the surgeon looked at the tibial baseplate and suspected that its the defect of the baseplate causing the failure instead of the insert itself.He opened another baseplate with one size down to compare in order to inspect any defects.He found out that the two barbs of the used baseplate is different from the new one.The barbs is not flushed with an angle so that it cannot allow the wire of insert to be seated onto baseplate.The surgeon then decided to use the bur with power to wear out a little of the bards and succeeded to seat a new insert.
 
Additional Manufacturer Narrative
An event regarding assembly issue/appearance involving a triathlon baseplate was reported.The event was confirmed via provided photographs of the device.Method & results: product evaluation and results: the reported device was not returned; however, photographs were provided for review.The photographs show the implanted baseplate compared to another baseplate that was opened.The anterior locking tabs appear different between the two baseplates.The insert appears deformed from the assembly attempt.Clinician review: no medical records were received for review with a clinical consultant.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that two poly inserts would not assemble into the baseplate during surgery.The surgeon had to modify the baseplate to get an insert to successfully lock into the baseplate.The reported device was not returned; however, photographs were provided for review.The photographs show the implanted baseplate compared to another baseplate that was opened.The anterior locking tabs appear different between the two baseplates.The insert appears deformed from the assembly attempt.An nc has been raised to address this issue.
 
Event or Problem Description

Brand Name
TRI TS BASEPLATE SIZE 2
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
brad curtis
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18378172
Report Number0002249697-2023-01589
Device Sequence Number20775096
Product Code MBH
UDI-Device Identifier07613327026306
UDI-Public07613327026306
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5521-B-200
Device Lot NumberOLH7VA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer02/22/2024
Initial Report FDA Received Date12/21/2023
Supplement Report FDA Received Date03/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown